Hail, McCurtain
- When
- April 26, 6:22 PM CST
- Where
- McCurtain County, 0.57 mi W of Broken Bow
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.030, -94.740
evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 1:56 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD LINDALE 32.51N 95.41W
04/25/2011 SMITH TX LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY TYLER DPS ON THE SOUTH SIDE OF
THE LINDALE CITY LIMITS JUST SOUTH OF I-20 NEAR CR 420.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST TEXARKANA 33.45N 94.02W
04/26/2011 E60.00 MPH MILLER AR TRAINED SPOTTER
SPOTTER REPORTING 60 MPH WIND GUST IN TEXARKANA
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 W LINDALE 32.51N 95.46W
04/26/2011 E3.00 INCH SMITH TX NWS EMPLOYEE
3.25 INCH HAIL RELAYED FROM NWS FWD
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 NNE HAWKINS 32.60N 95.20W
04/26/2011 WOOD TX FIRE DEPT/RESCUE
TORNADO BRIEFLY DROPPED DOWN NORTHEAST OF HAWKINS AND
QUICKLY WENT BACK UP
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO W TATUM 32.31N 94.52W
04/26/2011 RUSK TX EMERGENCY MNGR
TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149
AND CR 2187 WEST OF TATUM
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 4 SSE MARSHALL 32.48N 94.32W
04/26/2011 HARRISON TX EMERGENCY MNGR
DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD
&&
04The Western Arkansas radar (KSRX), 144 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291130.